Alert archive / Ohio / Small Craft Advisories in 2018

Small Craft Advisory 14, NWS Cleveland, OH

April 6, 2018

NWS Cleveland, OH issued this small craft advisory at Apr 6, 2018, 9:42 PM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 6, 2018, 9:42 PM EDT (01:42 UTC)
Expired
Apr 7, 2018, 10:00 AM EDT
In force
12 hr
Issued by
NWS Cleveland, OH

The text

As transmitted.

118 
WHUS71 KCLE 070142
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
942 PM EDT Fri Apr 6 2018

LEZ142>144-070800-
/O.CAN.KCLE.GL.W.0005.000000T0000Z-180407T0200Z/
/O.NEW.KCLE.SC.Y.0014.180407T0142Z-180407T0800Z/
/O.CON.KCLE.LO.Y.0002.000000T0000Z-180407T0400Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
942 PM EDT Fri Apr 6 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT SATURDAY...
...LOW WATER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...
...GALE WARNING IS CANCELLED...

The National Weather Service in Cleveland has issued a Small
Craft Advisory, which is in effect until 4 AM EDT Saturday. The
Gale Warning has been cancelled.

* WINDS...Northwest 15 to 25 knots with gusts up to 30 knots.

* WAVES...3 to 6 feet subsiding to 2 to 4 feet.

* Water Levels...Will hover near the critical mark for safe
  navigation through midnight. The critical mark is currently 24 
  inches above low water datum.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Low Water Advisory is issued when water levels are expected to
be below the critical mark for safe navigation. Vessels may
become grounded. Contact the Coast Guard for the latest water
level. Mariners should use extreme caution or consider waiting
until water levels rise.

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$

LEZ162>164-070400-
/O.CAN.KCLE.GL.W.0005.000000T0000Z-180407T0200Z/
/O.CON.KCLE.LO.Y.0002.000000T0000Z-180407T0400Z/
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
942 PM EDT Fri Apr 6 2018

...LOW WATER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

The National Weather Service in Cleveland has cancelled the Gale
Warning.

* Water Levels...Will hover near the critical mark for safe
  navigation through midnight. The critical mark is currently 24 
  inches above low water datum.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Low Water Advisory is issued when water levels are expected to
be below the critical mark for safe navigation. Vessels may
become grounded. Contact the Coast Guard for the latest water
level. Mariners should use extreme caution or consider waiting
until water levels rise.

&&

$$

LEZ061-145>149-165>169-070400-
/O.CON.KCLE.GL.W.0005.000000T0000Z-180407T0400Z/
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-
942 PM EDT Fri Apr 6 2018

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

* WINDS...Northwest gales to 35 knots subsiding after midnight.

* WAVES...7 to 12 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning is issued when winds of 34 to 47 knots are
imminent or occurring. Operating a vessel in gale conditions
requires experience and a properly equipped vessel. Mariners
without the proper experience and vessel remain in port or should
seek safe harbor prior to the onset of gale conditions.

&&

$$
4 follow-up statements
772 
WHUS71 KCLE 070358
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
1158 PM EDT Fri Apr 6 2018

LEZ061-145>149-165>169-070500-
/O.EXP.KCLE.GL.W.0005.000000T0000Z-180407T0400Z/
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-
1158 PM EDT Fri Apr 6 2018

...GALE WARNING WILL EXPIRE AT MIDNIGHT EDT TONIGHT...

Winds have diminished to below gale force, therefore the gale
warning will be allowed to expire.

$$

LEZ142>144-070800-
/O.EXP.KCLE.LO.Y.0002.000000T0000Z-180407T0400Z/
/O.CON.KCLE.SC.Y.0014.000000T0000Z-180407T0800Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
1158 PM EDT Fri Apr 6 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT
SATURDAY...
...LOW WATER ADVISORY WILL EXPIRE AT MIDNIGHT EDT TONIGHT...


* WINDS...Northwest 15 to 25 knots with gusts up to 30 knots.

* WAVES...3 to 6 feet subsiding to 2 to 4 feet.

* WATER LEVELS...Water levels have risen above the critical mark
  and therefore the low water advisory will be allowed to expire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$

LEZ162>164-070500-
/O.EXP.KCLE.LO.Y.0002.000000T0000Z-180407T0400Z/
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
1158 PM EDT Fri Apr 6 2018

...LOW WATER ADVISORY WILL EXPIRE AT MIDNIGHT EDT TONIGHT...

Water levels have risen above the critical mark and therefore the
low water advisory will be allowed to expire.

$$
182 
WHUS71 KCLE 070417
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
1217 AM EDT Sat Apr 7 2018

LEZ145>149-071230-
/O.EXB.KCLE.SC.Y.0014.000000T0000Z-180407T1400Z/
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
1217 AM EDT Sat Apr 7 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING...

The National Weather Service in Cleveland has issued a Small
Craft Advisory, which is in effect until 10 AM EDT this morning.

* WINDS...Northwest 15 to 25 knots with gusts up to 30 knots.

* WAVES...5 to 8 feet subsiding to 3 to 5 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$

LEZ142>144-070800-
/O.CON.KCLE.SC.Y.0014.000000T0000Z-180407T0800Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
1217 AM EDT Sat Apr 7 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT EARLY
THIS MORNING...

* WINDS...Northwest 15 to 20 knots with gusts up to 25 knots.

* WAVES...3 to 5 feet subsiding to 2 to 4 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$
835 
WHUS71 KCLE 070754
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
354 AM EDT Sat Apr 7 2018

LEZ142>144-070900-
/O.EXP.KCLE.SC.Y.0014.000000T0000Z-180407T0800Z/
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
354 AM EDT Sat Apr 7 2018

...SMALL CRAFT ADVISORY WILL EXPIRE AT 4 AM EDT EARLY THIS
MORNING...

Early morning northwest winds of 15 to 20 knots will diminish to 5
to 15 knots and turn west today. Waves of 2 to 4 feet early will 
subside to 1 to 3 feet. Therefore the small craft advisory will be
allowed to expire.

$$

LEZ145>149-071400-
/O.CON.KCLE.SC.Y.0014.000000T0000Z-180407T1400Z/
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
354 AM EDT Sat Apr 7 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* WINDS...Northwest winds 15 to 20 knots becoming west 10 to 15
  knots.

* WAVES...Waves 4 to 7 feet subsiding to 1 to 3 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory is issued when waves of 4 feet or more are
expected or wind speeds reach 21 to 33 knots which may produce
hazardous conditions to small craft. Inexperienced mariners...
especially those operating smaller vessels...should stay in port
during these conditions.

&&

$$
415 
WHUS71 KCLE 071400
MWWCLE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Cleveland OH
1000 AM EDT Sat Apr 7 2018


LEZ145>149-071500-
/O.EXP.KCLE.SC.Y.0014.000000T0000Z-180407T1400Z/
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-
the Lake OH-Lake Erie nearshore waters from Geneva-on-the-
Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
1000 AM EDT Sat Apr 7 2018

...SMALL CRAFT ADVISORY HAS EXPIRED...

Winds and waves have dropped below small craft advisory levels. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Apr 6, 8:28 PM EDT, 1 hour 14 minutes earlier.

Area forecast discussion, Apr 6, 8:28 PM EDT, 1 hour 14 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
828 PM EDT Fri Apr 6 2018

.SYNOPSIS...
Great Lakes area will remain unseasonably cool into next week.
A cold front will move southeast away from the region overnight
as high pressure gradually builds into the region on Saturday.
A low pressure system will bring more snow and rain to the area
Sunday Night into Monday.

&&

.NEAR TERM /THROUGH SATURDAY/...
Gradual cooling is expected this evening. Radar shows some weak
returns over the region with more cellular shape over Michigan
associated with lake effect while farther south across the Ohio
Valley more stratiform jet induced precipitation is seen.
Plenty of subcloud evaporation is occurring so only a few
locations are experiencing rain. The temperatures profile will
quickly cool below freezing in the next hour or two and any
precipitation will become snow. Only light amounts are expected
before diminishing after midnight. Temperatures will drop into
the 20s.

Previous discussion:
A cold front was moving through the area at the time of this
issuance. Most areas expecting to see temperature falls over
the next few hours. Dynamics look favorable for precipitation
which will expand later this afternoon. Moisture appears to be
a limiting factor so expect only light rain initially. A secondary
surge of cold air aloft will push through this evening driving
more dynamics into the system. This will favor an expansion of
precip, likely transitioning over to all snow, by 00Z and later.
Best precip chances will be ahead of and along the front. Given
limited moisture, only expecting a light coating of snow mainly
on grassy surfaces. Winds will remain up tonight but waning,
sufficient to drop wind chill values into the teens. High
pressure building in on Saturday will dry out most of the area
with sunny skies making a return apart from the snowbelt. The
onshore flow will keep clouds with some on/off isolated
snowshowers into Saturday Night until the cloud depths lower and
winds turn. Temperatures will be in the mid/upper 30s for highs
and 20s for lows.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
Quiet and cold weather will continue on Sunday as high pressure
lingers over the region. An upper level disturbance will cross
the region Sunday night. Some question as to how much precip
there will be with the system. For Sunday night it appears best
chances will be over the southwest half of the area. Lingering
precip is also possible on Monday. Another system is expected
Monday night into Tuesday. This system will be a tad stronger
than the Sunday night storm with surface low pressure passing to
the north of the lake. Chances are little better for widespread
precip although most of it will be very light. Overall...have
backed off slightly on precip chances from the previous
forecast for much of the period. Given the cool airmass in place
over the region...most of the precipitation during the period
will fall as snow.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
Upper level trough should be east of the region by Tuesday
evening with drier conditions expected. High pressure should
control the weather on Wednesday but will shift off the East
Coast by Wednesday night. This will allow the next storm system
to move into the central Great Lakes with another round of
showers anticipated at some point Wednesday night into Thursday.
A few showers will linger into Thursday night but we should
have a lull in the shower chances between storm systems on
Friday. Unfortunately the models are indicating more rain by
Friday night.

It will be warmer in the long term with highs mostly in the 50s.
This is only slightly below seasonal averages.

&&

.AVIATION /00Z Saturday THROUGH Wednesday/...

A cold front has moved south of the region with a secondary
trough over Lake Erie. Radar continues to show stratiform light
precipitation of snow and rain over north Ohio and nw PA with
some of this aloft. Scattered snow showers over Michigan are
moving southeast toward toward Ohio. Expect light scattered
stratiform precipitation over the KERI to KCAK to KYNG area to
diminish over the next hour or two as drier and cold air moves
into the region. Any mixed precipitation will change over to
snow showers by 02 UTC. MVFR ceilings and Visibilities in a few
places will become VFR ceilings after midnight. Scattered to
broken VFR ceilings will give way to clearing in the afternoon.
Gusty winds to 20-30 knots will diminish some by midnight and
further by morning as high pressure builds in.

OUTLOOK...NON VFR possible Sunday night into Monday night.

&&

.MARINE...
New guidance coming is showing lighter winds then expected earlier.
Sustained winds are only up to around 20 knots.  Some increase is
expected the next few hours but worst case scenario appears for
marginal Gales.  Have even less confidence in the low water
statement.  Will let things go as is but expect that the headlines
may be cancelled early.  Northwest flow will diminish Saturday
through Sunday.  The flow may become light and variable for a time
Sunday night. By Monday the surface ridge will be off to the east
with southerly flow developing. Speeds will increase during the day.
Low pressure will pass to the north Monday night into Tuesday with a
trailing cold front moving east of the lake by midday Tuesday. West
to northwest flow behind the front may be strong enough for small
craft headlines.  Another high will build in for midweek with the
flow returning to the south.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Gale Warning until midnight EDT tonight for LEZ145>149-165>169.
     Low Water Advisory until midnight EDT tonight for LEZ142>144-
     162>164.
     Gale Warning until 10 PM EDT this evening for LEZ142>144-
     162>164.

&&

SYNOPSIS...Jamison
NEAR TERM...LaPlante
SHORT TERM...Jamison/Kubina
LONG TERM...
AVIATION...LaPlante
MARINE...Kubina
Hazardous weather outlook, Apr 6, 3:22 PM EDT, 6 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
322 PM EDT Fri Apr 6 2018

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-071930-
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-
Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-
Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-
Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie-
322 PM EDT Fri Apr 6 2018

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...This Afternoon and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ142>144-162>164-071930-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
322 PM EDT Fri Apr 6 2018

...GALE WARNING IN EFFECT UNTIL 10 PM EDT THIS EVENING...
...LOW WATER ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Low Water Advisory.
   Gale Warning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-145>149-165>169-071930-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-
322 PM EDT Fri Apr 6 2018

...GALE WARNING IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

This Hazardous Weather Outlook is for Lake Erie.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in Ohio, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.